My husband is a 40 yr old with well controlled type 1 Diabetes. Three yrs ago he had two spells of memory loss about three weeks apart. He lost about a week of memory for 1 to 2 hours but then it came back. At the same time he had a sore flare up on his tongue and was having speech problems. He also complained of muscle stiffness. The first time I took him to the ER. They ran test and found nothing. The second time I took him back to the Dr. He was admitted to the hospital and had MRIs, spinal tap, test for west nile, test for lyme and many other things. He was released from the hospital and had to follow up with Neuro. After many more tests and many more bills, we were told he had a spell of amnesia (we already knew that) but he didn't know what caused it. After several months, my husband was frustrated and wouldn't go back. He was fine and didn't have any more problems. Until now.......
He has not had any more memory problems. Mostly, he is having difficulty speaking. It's some stuttering and difficulty forming words. He is complaining of muscle stiffness, some muscle spasms, and some ringing in the ears. It seems to come in spells. He will be fine, then all of a sudden he starts having the speech difficulty and stiffness. It may last for a day or two and then it goes away. This has been going on for almost two months and the episodes are coming more frequently. When the speech problems first started, he went to the family doctor who said there was definitely a concern and he was referring him to a Neuro. We've been waiting since mid November for an appointment. I think he's finally going to get in next week. Problem is, he's not real thrilled about going. After the episode with the Neuro three years ago, running tests and running up bills with no real answers, he doesn't have much hope that they will find out what's wrong with him. We're keeping our fingers crossed. Any ideas?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?